Forum

Tecfidera side effects

Hi

Off later today to find out if I qualify for Tecfidera.

Just wondered if you are on Tecfidera did you get side effects and how long your side effects lasted? I am off on holiday in around three months and am not sure whether it would be worth starting after holiday rather than before. I was originally referred last August and didn’t think it would clash when I booked it. My nurse thinks I should start straight away if I qualify.

I had very bad side effects on Rebif and on copaxone I developed lipoatrophy, so I am a little cautious of starting another drug.

would love to hear your experiences of this drug.

Thanks

mish x

hi mish

i was happy on copaxone for 5 years until my site reactions became bad.

switched to tecfidera after my ms nurse saw, and was appalled by, my lipotrophy.

i would advise that you request more of the lower dose (you only get one week’s worth) because i was fine on the low dose but the first 2 days on the high dose i vomited.

being a big soft baby, i always cry for my mum when i’m sick (mum died 13 years ago).

i got through it though. always eat something fairly substantial then take the tablet then eat something else straightaway.

i have cereal or porridge for breakfast with some fruit then take my tecfidera, then a piece of toast.

it seems that if you trap it between 2 lots of food it stays down.

i notice that ms nurses have started to advise taking it mid meal which is a great idea.

don’t think that you will be sick because i had to work out for myself to eat 2 lots of food.

if i had had more of the lower dose i’d have had a low dose pill and a high dose pill per day.

it has far better reduction in relapses than the injectables so get going!

carole x

I’ve been on tecfidera for 2 months and love it. Had a couple of flushes and bit of indigestion but all fixed with aspirin and antacids until I got used to it. Def go for it if offered, better and easier than injecting.

i would want to start it asap.

i would also want to take my sweet arsed time in ramping up to full daily doses.

whether off on hols or not, i would want to receive SEVERAL MONTHS of the 120mg capsules.

i could then graduate my doses within the limitations of my comfort.

you will be munching tecfidera for many years to come; i do not know why there is so much urgency to be consuming 480mg daily.

seeing as you are on vacation in three months time, you have more than enough time to get your constitution compfortable with the new ‘dietary supplement’.

do not worry; the side effects are bugger all and even if they do crop up, they are easily treated. you really have no worries.

so take your pills and send us a postcard :slight_smile:

Well just got back and I have been prescribed Tecfidera, just got to organise starting it. My neurologist also want me to have another MRI with contrast, so more fun in the tunnel.

Thank you you for your comments…looks like I am joining the Tecfidera gang! :slight_smile:

mish x

I’m on Tecfedria (3 months now) and yes you do have flushing and a bit of nausea but it soon settles down - much better than injecting copaxone on a daily basis…however my neuro recommended 120mg for the 1st 2 months to let the body get used to it. Seems to be going well, but a lady friend of mine on it highly recommends it…